MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left main (lm) extending to the left anterior descending (lad) artery.After laser and pre-dilation was performed, a 3.00 x 8 synergy ii drug-eluting stent was advanced to treat the lesion.However, the shaft near the hub broke.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: stent delivery system (sds) was returned for analysis without the manifold/hub, therefore the catheter batch/serial number cannot be identified.The stent was not returned for analysis.As part of the analysis, the stent profile manufacturing crimp data for the batch was reviewed and the maximum crimped stent outer diameter measurement for the whole batch at the time of manufacture was within the maximum crimped stent profile measurement which confirms that the complaint device stent profile was within specification.The balloon cones were reviewed and no issues were noted.Crimp stent markings were visible on the balloon body indicating that the stent was crimped on the balloon prior to stent detachment.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual examination of the bumper tip showed signs of damage on the distal edges of the tip.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.A hypo tube break at 1205mm from the distal tip edge was also noted during analysis.The manifold/hub and strain relief section of device was not returned for analysis.This type of damage is consistent with excessive pressure being applied on the delivery system.A visual and tactile examination of the outer and the inner lumen and mid-shaft section found no issues with the extrusion shaft.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6949036
Report Number2134265-2017-10042
Device Sequence Number1112016
Product Code NIQ
UDI-Device Identifier08714729839996
UDI-Public08714729839996
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2018
Device Model NumberH7493926008300
Device Catalogue Number39260-0830
Device Lot Number20513434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1